Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jan 12, 2020, 2:40 AM EST for Bertie County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 2:40 AM EST (07:40 UTC)
- Expired
- Jan 12, 2020, 3:04 AM EST
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 121 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:25 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WFUS51 KAKQ 120740
TORAKQ
NCC015-120815-
/O.NEW.KAKQ.TO.W.0001.200112T0740Z-200112T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
240 AM EST Sun Jan 12 2020
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Bertie County in northeastern North Carolina...
* Until 315 AM EST.
* At 239 AM EST, a severe thunderstorm capable of producing a tornado
was located near Williamston, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Bertie County, including the following locations...
Merry Hill, Midway, Woodard and Edenhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3582 7690 3586 7690 3590 7692 3590 7694
3586 7701 3586 7704 3591 7703 3609 7671
3602 7667 3601 7669 3599 7668 3593 7674
3594 7669 3593 7669 3587 7675 3586 7678
3588 7681 3588 7683 3585 7683 3581 7688
TIME...MOT...LOC 0739Z 238DEG 36KT 3582 7698
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EI2 follow-up statements
599
WWUS51 KAKQ 120756
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
256 AM EST Sun Jan 12 2020
NCC015-120815-
/O.CON.KAKQ.TO.W.0001.000000T0000Z-200112T0815Z/
Bertie NC-
256 AM EST Sun Jan 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EST FOR
SOUTHEASTERN BERTIE COUNTY...
At 256 AM EST, a severe thunderstorm capable of producing a tornado
was located near Plymouth, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Woodard, Merry Hill and Edenhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3582 7690 3586 7690 3590 7692 3590 7694
3609 7671 3602 7667 3601 7669 3599 7668
3593 7674 3594 7669 3593 7669 3587 7675
3586 7678 3588 7681 3588 7683 3585 7683
3581 7688
TIME...MOT...LOC 0756Z 238DEG 43KT 3591 7676
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EI650
WWUS51 KAKQ 120804
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
304 AM EST Sun Jan 12 2020
NCC015-120813-
/O.CAN.KAKQ.TO.W.0001.000000T0000Z-200112T0815Z/
Bertie NC-
304 AM EST Sun Jan 12 2020
...THE TORNADO WARNING FOR SOUTHEASTERN BERTIE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM EST for
northeastern North Carolina.
Remember, a Severe Thunderstorm Warning still remains in effect for
Bertie County until 315 AM.
LAT...LON 3582 7690 3586 7690 3590 7692 3590 7694
3609 7671 3602 7667 3601 7669 3599 7668
3593 7674 3594 7669 3593 7669 3587 7675
3586 7678 3588 7681 3588 7683 3585 7683
3581 7688
TIME...MOT...LOC 0802Z 238DEG 36KT 3595 7668
$$
EIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jan 12, 12:48 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 12, 12:48 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1248 AM EST Sun Jan 12 2020
.SYNOPSIS...
A cold front will cross the area this morning, then stall just
south of the area this afternoon through Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1130 PM EST Saturday...
A Severe Thunderstorm Watch has been issued through 5 am for
portions of central/southern VA and interior NE NC. The primary
threat is damaging wind gusts.
Tremendous WAA continues this evening with a southerly wind of
15-20 mph (gusts to 30-35 mph) maintaining temperatures in the
mid 60s to near 70F (locally upper 50s/around 60F at the
immediate coast). Some light showers are approaching the
Piedmont from the S this evening, but the stronger activity
remains well to the W over the mountains associated with low
pressure and a cold front. Our area will remain solidly in the
warm sector ahead of the cold front with moist southerly flow
resulting in dew points in the low to mid 60s. Record temps this
afternoon (RER's have been issued and records are updated in the
climate section below) will remain warm overnight not dropping
out of the 60's thanks to the high dew points and wind.
The southerly wind will remain gusty through the night, 20-30
mph with occasional gusts near 40 mph especially near the coast.
Showers and isolated thunderstorms will approach the area overnight,
likely after 06Z across the west and after 09Z across the east. The
question is...how much of a punch will this activity have left as it
crosses our area. As the evening goes on, much of the large-scale
forcing is going to be well to the north of our area. There will
however still be an impressive LL jet around 75 kts, and ML CAPE of
around 500 J/Kg. This has the potential to be a high shear/low cape
type of event. Overnight hi-res models were hinting that the better
forcing might outpace the remnant precip, but this morning's model
runs have backed off that a bit but it will be worth watching
overnight. SPC has updated to slight risk for the Piedmont and
central VA and marginal risk to the east, and this seems
appropriate because if conditions line up, there could certainly
be a few strong to damaging wind gusts with any convective
showers/thunderstorms.
QPF overnight through 12Z Sunday will be generally a tenth to
quarter inch, however with PWAT values likely increasing to 1.5-1.75
inches overnight, showers will be efficient rainfall producers, so
there will be locally higher amounts. This initial rainfall will be
moving through the area quickly enough that flooding does not appear
to be a concern at this time.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM EST Saturday...
The cold front is forecast to cross the Hampton roads area after 12Z
on Sunday, and then stall somewhere near NE NC. Depending on where
exactly the front stalls out will have significant implications for
precip and temperatures over the coming days. The cooler air lags
far enough behind the cold front on Sunday that temps will still be
mild across the entire area, with mid 60s to lower 70s expected.
Chance showers will be confined to mainly NE NC closest to the front
by Sunday afternoon and evening, with slight chance pops over SE VA.
Monday mornings low temps will vary widely across the area with low
40s north in the drier and cooler air, to near 60 SE along the front
in the much warmer and more moist air.
The boundary will lift north on Monday placing more of the area into
the warm and moist environment. Additional showers and isolated
thunderstorms are expected. WPC has NE NC in a marginal risk for
excessive rain on Monday. Wouldn't be surprised if this area gets
nudged a bit further north into SE VA, as latest guidance has come
in with the heavier precip a bit further north for Monday. With
forecast PWAT values over this area increasing to about 1.75 inches
on Monday, it is not out of the question that there could be some
isolated flooding issues in urban areas, especially if there is any
training of storms. High temps on Monday range from the upper 50s
north to near 70 across NE NC.
On Tuesday the boundary will continue to lift a bit further north
and bring the chance of rain to the entire forecast area. Afternoon
highs will continue to be above normal with mid 50s north to mid and
upper 60s SE.
Determining overall rainfall numbers from Sunday through Tuesday
will be highly dependent on where the boundary ends up setting up
each day. There is however, higher confidence across southern
portions of the area. Currently looking at rainfall totals of about
a half inch up north from Salisbury to Louisa, to 1.5-1.75 inches
across southern VA and NE NC.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 400 PM EST Saturday...
The large scale pattern from Tue night into Thu will generally
be zonal across the region. A weakening frontal boundary will be
across the Carolinas Tue night through Wed, then a cold front
will approach from the west Wed night and push off the coast Thu
aftn. Slight to sml chance of showers early Tue night, then
increasing chances for showers again late Wed/Wed night.
Dry weather expected Thu aftn thru Fri, as sfc high pressure
builds down into and over the region. The center of the high
will slide off the srn New England coast late Fri night into Sat
morning, as another cold front pushes into the OH/TN valleys.
At this time, it looks like the threat for appreciable wintry
pcpn remains to the N of the CWA. Although, for now, will
mention the chance for rain/snow over W/NW counties Fri night,
due to a warm front over the region and temps near freezing in
these areas. Chance of rain or rain showers everywhere later Sat
morning into Sat evening, as the cold front pushes into and
across the region.
Highs will range from the upper 50s to upper 60s Wed, mid 50s to
mid 60s Thu, lower 40s to lower 50s Fri, and in the upper 40s to
mid 50s Sat. Lows in the mid 40s to mid 50s Tue night and Wed
night, and mainly in the 30s Thu night and Fri night.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 1245 AM EST Sunday...
Pre-frontal line of shwrs now crossing the area and will continue
to move east over the next 3-6 hrs. Narrow line of shwrs producing
wind gusts over 40 kts across the Piedmont will move over the
RIC area next 1-2 hrs then track east and may weaken a bit as
the move closer to the coast btwn 08-12Z. Mainly MVFR CIGS are
being reported but VSBYS will drop aob 1SM in lclly hvy downpours.
South (gradient) winds ahead of this line will continue to gust
to btwn 30-40 KTS through the per-dawn hrs with LLWS upwards of
50 kts arnd 2K FT. Given lack of any lightning as this line apprchs,
did not add thunder to the grids.
The front stalls across NC later today. Clearing expected at both
RIC/SBY but bkn mid/high level clouds will linger across the sern
TAF sites. The gusty winds quickly diminish after 18Z.
OUTLOOK...
Weak high pressure builds N of the region tonight with VFR conditions.
Chc shwrs will continue for ORF/ECG near the stalled frontal bndry.
The front will lift back N Monday into Tuesday with a chc of rain
and degraded flight conditions for much of the area. The potential
for showers diminishes some Wednesday, then a cold front will bring
another chc of showers Wednesday night/Thursday.
&&
.MARINE...
As of 245 PM EST Saturday...
Tightening pressure gradient ahead of an approaching cold front will
result in gusty winds for the remainder of this afternoon into
tonight. SCAs already in effect for most of the marine area and Gale
Warnings north of Cape Charles will begin at 7 pm. The front will
take until 7-10 am Sunday to pass over the waters with winds
remaining from the SSW 15-30 kt until then. Gusts up to 40 kt will
be found on the coastal waters north of Cape Charles. In addition, a
line of showers and/or t-storms will cross the waters between 09Z-
15Z Sun, which may bring locally higher wind gusts and may require
the issuance of Special Marine Warnings. Seas build to between 5-9
feet with waves in the Bay 3-5 feet. We will also have to watch for
some fog developing over the waters tonight. Given the very warm air
over the waters, the potential is there for patchy dense fog.
However, think that the gusty winds (good mixing) will preclude
widespread dense fog overnight and therefore will hold off on a
marine dense fog advisory until seeing how things play out by later
this evening.
Winds subside below gale/SCA by midday Sunday as the front exits the
area. Seas remain above 5 feet through late in the day Sunday,
perhaps into Sunday evening. Calmer conditions/sub-SCA are expected
into the middle of next week.
&&
.TIDES/COASTAL FLOODING...
As of 245 PM EST Saturday...
S-SW flow through the weekend will exaggerate the already normally
low astronomical tides. Appears portions of the the lower Chesapeake
Bay and coastal waters will see blowout tides for the early Sunday
morning low tide cycle. Therefore, have issued low water advisories
for water levels dropping to -1 to -1.5 ft MLLW tonight.
&&
.CLIMATE...
Unseasonably warm weather is expected this weekend. New record
highs were established 1/11/20 for ORF/SBY/ECG and tied at RIC.
Record High Temperatures
1/11 (Sat) 1/12 (Sun)
New (Previous)
RIC 72 (72/1975) 71/2005
ORF 76 (75/1974) 75/1890
SBY 72 (69/2014) 67/2018
ECG 76 (75/1974) 70/2005
Record High Low Temperatures
1/11 (Sat) 1/12 (Sun)
RIC 58/1975 59/2018
ORF 61/1975 59/2018
SBY 57/1975 58/2018
ECG 60/2008 56/2013
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for
ANZ630>638.
Low Water Advisory until 7 AM EST this morning for ANZ632-634-
650-652-654-656-658.
Gale Warning until 10 AM EST this morning for ANZ650-652-654.
Small Craft Advisory until 7 PM EST this evening for ANZ656-
658.
&&
SYNOPSIS...MPR
NEAR TERM...AJZ/CMF
SHORT TERM...CMF
LONG TERM...TMG
AVIATION...MPR
MARINE...JDM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jan 11, 11:29 PM EST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1129 PM EST Sat Jan 11 2020 NCZ012>016-030>032-VAZ048-060>062-064>069-079>083-087>090-092-093- 096-097-509>522-130430- Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan- Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Suffolk-Chesapeake- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 1129 PM EST Sat Jan 11 2020 ...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 5 AM EST SUNDAY... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-NCZ017-102-VAZ075>078-084>086-095-098>100-523>525-130430- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Western Currituck-Eastern Currituck-Westmoreland-Richmond- Northumberland-Lancaster-Gloucester-Middlesex-Mathews- Norfolk/Portsmouth-Virginia Beach-Accomack-Northampton-York- Newport News-Hampton/Poquoson- 1129 PM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 12, 1:15 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
115 AM EST Sun Jan 12 2020
NCZ012>014-VAZ080-087-088-092-120715-
Hertford-Northampton-Gates-Dinwiddie-Sussex-Southampton-Greensville-
115 AM EST Sun Jan 12 2020
...A LINE OF SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
NORTHAMPTON... HERTFORD...NORTHWESTERN...GATES...GREENSVILLE...
SOUTHAMPTON...SUSSEX AND SOUTHEASTERN DINWIDDIE COUNTIES...THE CITY
OF FRANKLIN AND THE CITY OF EMPORIA...
At 112 AM EST, showers with heavy rain and gusty winds were located
along a line extending from 7 miles southeast of Dewitt to Roanoke
Rapids. Movement was east at 40 mph.
Wind gusts in excess of 40 mph are possible with these showers.
Locations impacted include...
Roanoke Rapids, Franklin, Emporia, Ahoskie, Murfreesboro, Courtland,
Garysburg, Rich Square, Wakefield, Boykins, Dahlia, Purdy, Chowan
University, Sussex, Gaston, Conway, Woodland, Winton, Jarratt and
Seaboard.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3632 7744 3631 7757 3641 7755 3645 7763
3648 7765 3648 7769 3702 7762 3702 7740
3699 7740 3702 7735 3701 7697 3694 7695
3697 7691 3674 7690 3670 7693 3662 7690
3656 7693 3655 7690 3627 7689 3627 7741
TIME...MOT...LOC 0612Z 263DEG 31KT 3694 7756 3645 7765
44Special weather statement, Jan 12, 1:19 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
119 AM EST Sun Jan 12 2020
VAZ064-075-076-078-083-085-512-517>522-120700-
Western King and Queen-Middlesex-Richmond-Westmoreland-Eastern
Essex-Eastern King and Queen-Caroline-Eastern Hanover-New
Kent-Western King William-Eastern King William-Western
Essex-Lancaster-
119 AM EST Sun Jan 12 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KING AND QUEEN...
NORTHWESTERN MIDDLESEX...RICHMOND...NORTHWESTERN NEW KENT...EASTERN
CAROLINE...WESTMORELAND...KING WILLIAM...SOUTHEASTERN HANOVER...WEST
CENTRAL LANCASTER AND ESSEX COUNTIES...
At 118 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Port Royal to near Chester. Movement
was northeast at 55 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
King William, Colonial Beach, Tappahannock, Warsaw, Bowling Green,
Montross, Champlain, Saint Stephens Church, King And Queen Court
House, Port Royal, Loretto, Farnham, Mangohick, Jamaica, Millers
Tavern, Newtown, Newland, Dunnsville, Hague and Sharps.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3821 7695 3817 7687 3815 7661 3800 7659
3797 7663 3795 7659 3781 7660 3779 7663
3777 7660 3764 7660 3754 7724 3819 7737
3825 7723 3823 7725 3819 7725 3820 7722
3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 0618Z 239DEG 47KT 3820 7722 3735 7736
PocheLocal storm report, Jan 12, 1:27 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
127 AM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG CHESTER 37.35N 77.44W
01/12/2020 CHESTERFIELD VA PUBLIC
TREES DOWN CAUSING SOME POWER OUTAGES.
&&
EILocal storm report, Jan 12, 1:58 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 AM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 1 WSW JOHNSONS SPRINGS 37.69N 77.72W
01/12/2020 GOOCHLAND VA DEPT OF HIGHWAYS
TREE DOWN AT ROCKFORD ROAD AND WHEATLAND
DRIVE.
&&
EISpecial weather statement, Jan 12, 2:00 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
200 AM EST Sun Jan 12 2020
MDZ023-VAZ076>078-083>085-518-520-522-120745-
Somerset-New Kent-Middlesex-Richmond-Northumberland-Eastern King
William-Lancaster-Eastern Essex-Eastern King and Queen-Gloucester-
200 AM EST Sun Jan 12 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GLOUCESTER...SOUTHEASTERN KING AND QUEEN...MIDDLESEX...
NORTHUMBERLAND...SOUTHEASTERN RICHMOND...NORTHEASTERN NEW KENT...
SOUTHEASTERN KING WILLIAM...LANCASTER AND SOUTHEASTERN ESSEX
COUNTIES...
At 159 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Lewisetta to near Sharps to near New
Kent. Movement was northeast at 60 mph.
Wind gusts of 40 to 45 mph are possible with these storms.
Locations impacted include...
West Point, Kilmarnock, Urbanna, Fair Port, Talleysville, Robley,
King And Queen Court House, Callao, Lancaster, White Stone, Center
Cross, Morattico, Saluda, Heathsville, Wicomico Church, Farnham,
Tylerton, Jamaica, Church View and Sharps.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7601 3791 7618 3802 7597 3801 7598
3801 7597 3800 7597 3795 7600 3796 7600
3789 7619 3790 7597 3780 7603 3786 7605
3788 7619 3757 7626 3752 7708 3803 7657
3789 7620
TIME...MOT...LOC 0659Z 238DEG 54KT 3801 7650 3782 7666 3758 7695
EISpecial weather statement, Jan 12, 2:23 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
223 AM EST Sun Jan 12 2020
MDZ021>025-120830-
Dorchester-Wicomico-Maryland Beaches-Somerset-Inland Worcester-
223 AM EST Sun Jan 12 2020
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOMERSET...
WICOMICO...WORCESTER AND DORCHESTER COUNTIES...
At 222 AM EST, showers with heavy rain and gusty winds were located
along a line extending from 9 miles northwest of Deal Island to near
Heathsville. Movement was northeast at 45 mph.
Wind gusts in excess of 40 mph are possible with these showers.
Locations impacted include...
Salisbury, Cambridge, Fruitland, Pocomoke City, Princess Anne,
Hurlock, University Of Maryland Eastern Shore, Salisbury University,
Berlin, Delmar, Snow Hill, Hebron, Secretary, Vienna, Westover,
Parsonsburg, Marion Station, Newark, Lawsonia and Cape Isle Of Wight.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3810 7521 3794 7589 3796 7586 3797 7586
3794 7600 3795 7602 3795 7605 3807 7578
3808 7578 3807 7580 3806 7587 3814 7579
3812 7609 3835 7586 3836 7587 3813 7609
3849 7634 3869 7580 3846 7569 3845 7505
TIME...MOT...LOC 0722Z 248DEG 38KT 3827 7605 3788 7644
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:49 AM EST | Special Weather Statement | AKQ | Northampton | 26 min |
| Jan 12, 1:15 AM EST | Special Weather Statement | AKQ | Hertford, Northampton | 60 min |
| Jan 12, 2:23 AM EST | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 52 min |
| Jan 12, 2:59 AM EST | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 46 min |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.